We investigate properties of dark solitons under competing nonlocal cubic–local quintic nonlinearities. Analytical results, based on a variational approach and confirmed by direct numerical simulations, reveal the existence of a unique dark soliton solutions with their width being independent of the degree of nonlocality, due to the competing cubic–quintic nonlinearities.
© 2012 Optical Society of America
Original Manuscript: September 14, 2012
Revised Manuscript: November 6, 2012
Manuscript Accepted: November 26, 2012
Published: December 20, 2012
L. Chen, Q. Wang, M. Shen, H. Zhao, Y.-Y. Lin, C.-C. Jeng, R.-K. Lee, and W. Krolikowski, "Nonlocal dark solitons under competing cubic–quintic nonlinearities," Opt. Lett. 38, 13-15 (2013)